MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Codes Break (1069); Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary fully covered rmv stent was implanted in the bile duct to treat a malignant biliary stricture during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.On (b)(6) 2024, the stent was scheduled to be removed during an endoscopic retrograde cholangiopancreatography (ercp) procedure.During the procedure, it was noted that the stent had migrated proximally into the common bile duct and was attempted to be retrieved using a rat-tooth grasper.The physician then dilated the papilla and pulled the stent down with a balloon and rat-tooth grasper.However, the stent broke during this time and began to unravel completely.The stent was eventually removed but the procedure was extended for 2 hours.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks g4 (premarket / 510(k) #) and h6 (impact codes) have been corrected.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code f2301 captures the event of the additional device required to dilate the papilla and remove the stent.Block h11: investigation results: based on the available information, boston scientific was able to confirm the reported events of stent material deformation and stent break based on a review of device photographs provided, which showed that the stent was deformed and broken.In addition, stent migration is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.However, the reported event of stent migration could not be confirmed.The investigation concluded that the reported events were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Device history record (dhr) review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the complaint device was not returned for evaluation; therefore, a technical analysis could not be performed.However, images were provided where it can be observed the stent deformed and broken.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent migration is noted within the ifu as a known possible adverse event related to the use of the device.Risk review: a risk review was completed and confirmed that the reported events of stent migration, stent material deformation and stent break were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key19631198
Report Number3005099803-2024-03094
Device Sequence Number15594246
Product Code PNB
UDI-Device Identifier08714729953180
UDI-Public(01)08714729953180(17)241114(10)30539234
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberM00570370
Device Catalogue NumberM00570370
Device Lot Number0030539234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date04/21/2026
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown